Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 84, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2016, 3:32 PM MST for Mohave County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 3:32 PM MST (22:32 UTC)
- Expired
- Aug 10, 2016, 9:30 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 125 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
009 WGUS55 KVEF 102232 FFWVEF AZC015-110130- /O.NEW.KVEF.FF.W.0084.160810T2232Z-160811T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 332 PM MST WED AUG 10 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 630 PM MST * AT 329 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE MOUNT TRUMBULL LOOP. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREAS...AND HEAVY RAIN CONTINUES TO FALL. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AND WILL LIKELY IMPACT LOW WATER CROSSINGS ALONG THE MOUNT TRUMBULL LOOP MAKING ROADWAYS IMPASSABLE. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MT. TRUMBULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 3671 11300 3643 11301 3622 11371 3650 11369 $$ OUTLER
3 follow-up statements
496 WGUS75 KVEF 102310 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 410 PM MST WED AUG 10 2016 AZC015-110130- /O.CON.KVEF.FF.W.0084.000000T0000Z-160811T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 410 PM MST WED AUG 10 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR NORTHEASTERN MOHAVE COUNTY... AT 409 PM MST...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS LIKELY ONGOING ALONG PARTS OF MOUNT TRUMBULL LOOP AND WILL REMAIN HAZARDOUS THROUGH THE EVENING HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MT. TRUMBULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 3671 11300 3643 11301 3622 11371 3650 11369 $$ OUTLER
095 WGUS55 KVEF 110127 FFWVEF AZC015-110430- /O.EXT.KVEF.FF.W.0084.000000T0000Z-160811T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 627 PM MST WED AUG 10 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 930 PM MST * AT 624 PM MST...HEAVY RAIN CONTINUES THIS EVENING ACROSS THE MOUNT TRUMBULL LOOP. THE FLASH FLOOD WARNING HAS BEEN EXTENDED TO 930 PM TO ACCOUNT FOR THIS PERSISTENT ACTIVITY. FLASH FLOODING WILL REMAIN POSSIBLE AND MAY RESULT IN IMPASSABLE ROADWAYS. TURN AROUND IF YOU ENCOUNTER FLOODWATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 3671 11300 3643 11301 3622 11371 3650 11369 $$ OUTLER
060 WGUS75 KVEF 110420 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 920 PM MST WED AUG 10 2016 AZC015-110430- /O.EXP.KVEF.FF.W.0084.000000T0000Z-160811T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 920 PM MST WED AUG 10 2016 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN MOHAVE COUNTY WILL EXPIRE AT 930 PM MST... FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3671 11300 3643 11301 3622 11371 3650 11369 $$ OUTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:17 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 10, 2:17 PM MST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 217 PM PDT WED AUG 10 2016 .SYNOPSIS...Tropical moisture will bring a risk of flash flooding to Mohave County through this evening, while dry weather persists farther west. Shifting winds will move the moisture away to the east beginning on Thursday, with dry and hotter weather expected over the weekend. && .SHORT TERM...through Saturday night. Will have to be brief as ongoing storms demand attention. Very little change to previous thinking. Today should see the greatest extent of thunderstorms, with less coverage tomorrow as the flow starts to shift more westerly, followed by dry weather areawide Friday and Saturday along with hotter temperatures as high pressure builds overhead. .LONG TERM [Sunday through Tuesday night]... High pressure still looks to remain in control for the long term. 12Z models have backed off on the work week trough, with even the gfs looking like yesterday's euro, keeping shortwave energy north. This leaves the area sandwiched between influences of the ridge and trough, with northern zones perhaps getting clipped by shortwaves in cyclonic flow, while southern zones remain under the influence of the ridge. This setup will likely keep things hot, with breezy afternoons. Both the GFS and Euro suggest moisture seeping back up the Colorado River valley towards mid-week, so let low end pops at the end of the period ride. && .AVIATION...For McCarran...Dry weather with winds following typical diurnal trends. There is a chance of thunderstorms over eastern Arizona producing outflow which could provide gusty winds into tonight. For the rest of southern Nevada...northwest Arizona...and southeast California...Thunderstorms over eastern Arizona could produce gusty winds for the Colorado River valley terminals through tonight. Otherwise the remainder of the area will continue to be dry, with afternoon gusts of 15-25 kts, otherwise following typical diurnal trends. && .FIRE WEATHER...Thunderstorm chances will continue through this evening across Mohave County with dry and breezy conditions elsewhere. How far west the moisture extends is still in question, but its possible that moisture could reach eastern Clark and San Bernardino Counties and generate a thunderstorm or two. The remainder of the area will remain dry with breezy afternoon south to southwest winds 15-25 mph. Dry and hotter weather returns over the weekend. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather according to standard operating procedures. && Short Term/Fire Weather...Morgan Long Term/Aviation...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:37 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 9, 5:47 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 9, 6:56 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 10, 12:40 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 2:35 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Aug 10, 4:18 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:59 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.